Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 13, 2020, 3:19 PM CDT for Shannon County, Missouri. It took effect at May 13, 2020, 8:00 PM CDT. It was in force for 115 min.
The area
The outline as issued.
The facts
- Issued
- May 13, 2020, 3:19 PM CDT (20:19 UTC)
- In effect from
- May 13, 2020, 8:00 PM CDT
- Expired
- May 13, 2020, 9:55 PM CDT
- In force
- 115 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7).
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
441
WGUS43 KSGF 132019
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
319 PM CDT Wed May 13 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC203-140700-
/O.NEW.KSGF.FL.W.0075.200514T0100Z-200514T0700Z/
/ALYM7.1.ER.200514T0100Z.200514T0100Z.200514T0100Z.NO/
319 PM CDT Wed May 13 2020
...For the Jacks Fork at Alley Spring...
* At 2:30 PM Wednesday The stage was 4.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Jacks Fork River Basin
Alley Spring 9 4.4 Wed 02 PM 6.1 4.0 3.9
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$2 follow-up statements
331
WGUS83 KSGF 140225
FLSSGF
Flood Statement
National Weather Service Springfield MO
925 PM CDT Wed May 13 2020
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-141000-
/O.EXT.KSGF.FL.W.0075.000000T0000Z-200514T1000Z/
/ALYM7.1.ER.200514T0400Z.200514T0400Z.200514T0400Z.NO/
925 PM CDT Wed May 13 2020
...For the Jacks Fork at Alley Spring...
* At 8:30 PM Wednesday The stage was 7.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is expected to rise to near flood stage
tonight.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Jacks Fork River Basin
Alley Spring 9 7.8 Wed 08 PM 6.1 4.0 3.8
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$571
WGUS83 KSGF 140255
FLSSGF
Flood Statement
National Weather Service Springfield MO
955 PM CDT Wed May 13 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-140325-
/O.CAN.KSGF.FL.W.0075.000000T0000Z-200514T1000Z/
/ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 PM CDT Wed May 13 2020
The Flood Warning has been cancelled for:
The Jacks Fork at Alley Spring.
* At 9:30 PM Wednesday The stage was 8.0 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is cresting now at 8.0 feet. The
river will then fall
* Impact...At 8.0 feet...Water begins to impact the 600, 800 and 900
loop sites of Alley Spring Campground one quarter mile upstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Jacks Fork River Basin
Alley Spring 9 8.0 Wed 09 PM 6.1 4.0 3.9
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 13, 12:42 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 13, 12:42 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1242 PM CDT Wed May 13 2020 .SHORT TERM...(Today and tonight) Issued at 232 AM CDT Wed May 13 2020 A few light showers/isolated thunderstorms are occuring along the MO/AR border attm. Short term guidance is handling this reasonably well and will maintain higher pops over far southern MO in the near term. A weak disturbance over KS will shift east into our western counties by late this morning. With increased elevated lapse rates/mucape values 500-1000 j/kg by noon, some scattered thunderstorms may be possible. With sfc temperatures expected to reach well up into the 60s to near 70, some sfc based convection is a concern, but capping for sfc based convection looks to be in place. Some (elevated) updrafts may be capable of hail, but storm coverage looks to be limited. Regarding the flood watch: Plan to cancel early. Minor flooding is occuring in some areas, but additional rain today looks to be spotty and should not significantly affect the overall flooding risk in the near term. A warm front looks to move northward becoming positioned from northern KS into IA tonight. Some convection is expected to develop north of the area tonight, but this far south into our area the warm sector looks capped. Temperatures look to be quite a bit warmer tonight (Wed night) versus previous nights (and even days!). .LONG TERM...(Thursday through Tuesday) Issued at 232 AM CDT Wed May 13 2020 Overview: Looks like an active period to start with some severe storm and flooding potential, but some quiet weather hopefully looks to be on the horizon by Monday. Thursday: Shortwave upper level ridging expected to be in place Wed night will shift east as a subtle disturbance moves from the central Plains into the Corn Belt and lower MO River Vly by Thu night. A sfc front, and/or convective outflow boundaries to our north will shift south into central MO by late in the day Thu and Thu night. MLCAPE values off global models run about 2000 j/kg by late afternoon with deep layer 0-6km shear expected to be 25-30kts over the northern cwfa (weaker shear as you go south) to support some possible storm organization. Wind/hail look to be the main risks. The front looks to stall somewhere near or over the area by Thu night. With PWATS expected to close to 1.3-1.4 inches (95th+ percentile values for this time of year), we could see some heavy rain producing convection. Convection won't necessarily be widespread and organized by this time, but heavy rain and flooding potential does exist where storms can persist and will hit this in our HWO. Friday-Weekend: With the diffuse frontal boundary and a very moist atmosphere expected to be in place, subtle disturbances will easily touch off showers/tstms with heavy rain possible. Guidance has been persistent in developing an upper level cutoff low over TX by the weekend and lifting it into AR while another shortwave also moves from the Plains to the Great Lakes by late Sunday. This northern system is expected to push a sfc cold front through the area late Sunday to hopefully bring some drier air into the area. The southern U.S. cutoff low looks to remain just off to our south but bears watching. Monday-Tuesday: Looks quiet. Can't rule out some showers as sfc high pressure shifts off to the east, but right now we have minimal rain chances in the forecast. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1234 PM CDT Wed May 13 2020 IFR ceilings will give way to MVFR ceilings later this afternoon as an area of light rain moves through the region. By 00z, JLN/SGF/BBG should all be in VFR as the rain lifts out of southwest Missouri. Still, mid-to-high level cloudiness will persist with a frontal system drawing nearer. Surface winds will blow from south to north during this TAF period with sustained speeds between 10 and 15 kts. There could be some low-level wind shear overnight for the SGF/JLN/BBG terminals as a modest low-level jet noses into the Four States region. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Albano
Hazardous weather outlook, May 13, 10:58 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1058 AM CDT Wed May 13 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141600- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1058 AM CDT Wed May 13 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited lightning risk. Limited non thunderstorm wind risk. Limited fog risk. DISCUSSION... Patchy dense fog will persist until noon down along the Missouri/Arkansas state line, particularly in the Branson area were visibility will remain below one mile. This fog will then mix out of the region by early afternoon. A complex of showers and thunderstorms will move out of eastern Kansas late this morning and into western Missouri by afternoon. Storms will likely produce cloud-to-ground lightning, and some large hail to the size of quarters cannot be ruled out in areas west of Highway 65 through late afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will move into the outlook area late Thursday afternoon and evening. A few severe storms will be possible with large hail and and damaging straight line winds the main risks. The front will likely stall over the area with heavy rain and flash flooding possible. Scattered storms will then be possible at times Friday and into this weekend with the stalled front. There could be the potential for flooding for locations that are affected by multiple rounds of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed later today or tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Albano
In the hours before
Local storm report, May 13, 10:54 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 AM CDT WED MAY 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM FLOOD 2 E AVA 36.96N 92.62W
05/13/2020 DOUGLAS MO AMATEUR RADIO
HUNTER CREEK WAS FLOODING A SECTION OF
HIGHWAY FF EAST OF AVA.
&&
DCLocal storm report, May 13, 10:56 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 AM CDT WED MAY 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLOOD 4 WNW AVA 36.97N 92.73W
05/13/2020 DOUGLAS MO AMATEUR RADIO
COWSKIN CREEK WAS FLOODING A SECTION OF
HIGHWAY Y WEST OF AVA.
&&
DCLocal storm report, May 13, 11:02 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 AM CDT WED MAY 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM FLOOD 3 SW POTTERSVILLE 36.67N 92.06W
05/13/2020 HOWELL MO DEPT OF HIGHWAYS
A SECTION OF HIGHWAY K WAS FLOODED BY A
SMALL TRIBUTARY.
&&
DCLocal storm report, May 13, 2:01 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT WED MAY 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FLOOD 4 NNW BRUSHYKNOB 37.01N 92.52W
05/13/2020 DOUGLAS MO DEPT OF HIGHWAYS
BRYANT CREEK WAS FLOODING A SECTION OF
HIGHWAY U NORTHEAST OF AVA.
&&
DCLocal storm report, May 13, 2:02 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
202 PM CDT WED MAY 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLOOD 2 E ROCKBRIDGE 36.78N 92.37W
05/13/2020 OZARK MO DEPT OF HIGHWAYS
BRYANT CREEK WAS FLOODING A SECTION OF
HIGHWAY 95.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:01 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Lawrence, Stone | 15 hr |
| May 13, 12:58 PM CDT | Areal Flood Warning | SGF | Barton, Jasper, Vernon | 18 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.